Just started Prozac for anxiety but am overweight. *I hear lots of people gain. Which is true? Also am worried about what type of meds over the counter to take for aches and pains.
Prozac is an anti depressant, not usually prescribed specifically for anxiety, although Paxil, in the same family, IS often rx'd for anxiety and depression. Prozac has a tendency to make people lose weight more than to gain, which is unusual, it's one of the few anti depressant meds that can cause weight loss, although Paxil can cause a bit of gain unless you watch what you are eating and exercise. As far as otc meds. Aleve is as good as anything as you don't have to take so much of it, ie., not so hard on your liver. Any NSAIDS can have side effects, but if you need something for pain and it's bad enough you have to take something. It's best to check w/your Dr. and have a blood work up to make sure all is well within and that way you have a better idea of what you should or should not be taking in the way of otc pain medication. Good luck w/the Prozac and it shouldn't put weight on you, although every body is different, it would not be the norm.
Hi LOVES THE BEACH,
I took Prozac for post pardum depression and didn't gain an ounce.
Best wishes to you,
I agree with dmf. There are better meds on the market for anxiety but it's true we all react differently to them. As far as OTC pain meds, Advil seems to work well, especially for headaches. But again, everyone is different. Your pharmacist will be able to answer these questions too. There's also the information sheet that comes along with the Prozac. It should have the most information on that.
Good luck to you and hope you feel better soon!
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Apr 2018 • 2 answers
Updated 11 Nov 2011 • 1 answer
Updated 1 Apr 2018 • 6 answers
Updated 26 Jan 2015 • 2 answers
Updated 11 days ago • 6 answers